# SDR QXEA9801547

- Difficulty date: November 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N829PH
- Make and model: Dhav DHC8102
- Aircraft serial: 304
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 881517
- Condition: Cracked
- Location: Nlg
- Part time: 27,965 hours
- Component: Messier, 8800121
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PDX- DURING THE ACCOMPLISHMENT OF A SCHEDULED A CHECK, THE NOSE LANDING GEAR OUTER CYLINDER WAS FOUND CRACKED.  THE CRACK WAS ON THE AFT SIDE OF THE OUTER CYLINDER BEGINING AT THE TOP AND EXTENDING 5.5 INCHES VERTICALLY DOWN THE CYLINDER. REPLACED THE NOSE GEAR ASSEMBLY.  AIRCRAFT RETURNED TO SERVICE.  REMOVED UNIT SENT TO ACCESSORY SHOP WHERE IT WAS CLEANED, AND THEN TORN DOWN.  LOCAL FAA FSDO (NM09) WITNESSED THE TEARDOWN.  NO ABNORMAL CONDITIONS WERE NOTED DURING TEARDOWN.  OUTER CYLINDER FROM THE NOSE GEAR ASSEMBLY SENT TO AIRCRAFT MANUFACTURER (BOMBARDIER) IN TORONTO FOR FURTHER ANALYSIS.  AWAITING RESULTS OF ANALYSIS AND TESTING.  LANDING GEAR WAS SCRAPPED AND REMOVED FROM INVENTORY.
